Alert archive / Maryland / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 6, 2018, 8:27 PM EDT for Kent County, Maryland. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 8:27 PM EDT (00:27 UTC)
- Expired
- Sep 6, 2018, 9:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WWUS81 KPHI 070027
SPSPHI
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
827 PM EDT THU SEP 6 2018
MDZ012-070100-
Kent-
827 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KENT COUNTY...
At 826 PM EDT, a strong thunderstorm was located near Bowleys
Quarters, or 7 miles east of Middle River, moving southeast at 15
mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Chestertown, Rock Hall, Newtown, Kennedyville and Langford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3926 7622 3928 7620 3929 7617 3932 7618
3934 7616 3933 7614 3935 7613 3931 7599
3908 7623 3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 0026Z 312DEG 13KT 3930 7629
$$
amcWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 6, 7:59 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 6, 7:59 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 759 PM EDT Thu Sep 6 2018 .SYNOPSIS... A cold front will cross the area tonight, then stall just south of the region Friday through the weekend as strong high pressure builds from the north. As the remnant low from tropical cyclone Gordon passes through the eastern Great Lakes region, the front is expected to move northward through our area on Monday as a warm front. Another cold front moves into the region by Tuesday before weak high pressure settles in through the middle of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 700 PM, the heat advisory has ended as cooling continues to take place southeastward due to either convection or the passage of a well defined outflow boundary. The outflow boundary earlier produced some gusts in the 40-45 mph range, however it has since lost some of its strength as it rolled farther away from the convection. The convection has decreased rapidly over the last hour due to the outflow boundary stabilizing the airmass just enough within a less forced environment. The strongest convection now is in northeastern Maryland where outflow has yet to disrupt storm inflow. Some additional development is possible eastward near and just behind the outflow boundary, however the downward trend may continue for much of the area. The PoPs were adjusted based on trends, however these may be on the high side now given the decay of the convection thus far. The hourly temperature, dew point and wind grids were adjusted based on the latest observations, then the LAMP guidance was blended in. This accounted for the rain cooled areas. Otherwise, a cold front will settle across our area through tonight. As the showers continue to move eastward this evening, they are expected to weaken. Still, we have a chance of showers or isolated thunderstorms later tonight as the front continues to slowly move across the area. It likely will not clear our southern areas during the overnight hours. Behind the front, some low clouds and patchy fog may develop across the area however this is of lower confidence. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... The cold front will continue to sag southward across southern Delaware through the day Friday, although it may not fully pass to our south until the afternoon. Friday will be markedly cooler than the last few days, although we will still end up a few degrees above normal for most if not all locations. Dewpoints drop some, but not significantly, especially across the southern half of the area where 70+ dewpoints will continue. So it will still be pretty muggy across the area. There will remain a chance of showers and isolated thunderstorms through the day Friday as there remains plenty of moisture across the area. As a short wave/vorticity impulse moves across the area during the day, the afternoon may have the better chance of any showers or thunderstorms, especially across the southern half of the area. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Friday night through Sunday... In the big picture, an active and generally unsettled pattern looks to continue across the area this weekend due to multiple waves moving through along a slow moving frontal boundary. That said, still a lot of uncertainty in the details as forecast models continue to struggle resolving how the different weather systems converging over the general area from the north and south will interact. To start the period Friday evening, showers/storms will be ongoing through a good portion of the area with the front located near the Delmarva and shortwave energy moving east through the flow over PA/NJ. There will be a continuing threat for storms to produce very heavy rain and possible flash flooding with even locally damaging winds possible. The highest threats for this look to be over the Delmarva near the front where it will be much more unstable. In fact ML CAPES could be 1500-2000+ J/kg. Showers/storms should weaken for a time later Friday evening however overnight another wave of energy aloft moves through and this should yield another uptick in showers/storms with very heavy rain possible once again. Exact track of this wave and subsequent placement of heaviest QPF still uncertain though but this will have to be watched closely as multiple rounds of heavy rain hitting the same area would exacerbate the flood threat. Bottom line though, Friday night looks to generally be a showery and at times stormy night across much of the region. For Saturday, forecast continues to grow more challenging....Showers from Friday night's wave will likely be ongoing into the morning, especially from around Philly south, but it get's a bit trickier with the forecast details by afternoon. High pressure will be trying to nose down from the north while moisture continues to stream north from the south along the front. General trend should be for surface front to push farther south as high builds through ON/QB but the question becomes just how far south and also the northern extent of deep layer moisture plume from the south moving north and overrunning front. Latest guidance, most notably the NAM, has trended back north with this so thinking at this point areas near and south of I-95 have a good chance of seeing wet weather persist at least off and on through much of the day while the far north still could stay mainly dry. If there's any good news though it's that it will be much cooler and as a result more stable so this may limit the threat of very heavy convective type rains by this time. Still, could be enough to exacerbate any flooding issues that might occur earlier. Temperatures will be much cooler under mainly cloudy skies and northeast breezes...highs mainly in the low to mid 70s except 60s across the southern Poconos and northern NJ. Saturday night and Sunday, battle ground will persist over the area between high to the north and moisture and front to the south. During this time low pressure containing Gordan's remnants will be advancing northeast toward the Ohio Valley and this will tighten up pressure gradient so expect east winds to be quite gusty by Sunday. Otherwise, in terms of sensible weather, rain/showers will continue to be likely Saturday night mainly from near Philly south. By Sunday, uncertainty with regards to how fast the low and it's precip will move north into area so we keep in likely POPs over the Delmarva into parts of SE PA with lower POPs farther E/NE. It's possible though rain could become widespread through the area by afternoon if system moves in faster. This rain could be moderate to heavy, especially in eastern PA, though instability should still be more limited so precip may be more stratiform. Otherwise, a cool, cloudy day...highs in the 60s to low 70s from near I-95 N/W and low to mid 70s farther south/east. Sunday night-Thursday By late Sunday, strong high pressure is expected to in place into New England and far southeastern Canada before eventually pushing offshore into Monday. This leaves our area in stout onshore flow through late Monday yielding mostly cloudy skies and cooler temperatures. Temps look to hold steady in the 60s to lower 70s through Sunday. During this period, the remnants of tropical cyclone Gordon will phase with a medium wave trough ejecting from the Pacific Northwest and move northeastward from the Ohio Valley toward the eastern Great Lakes through the Saint Lawrence Valley. GFS maintains a stronger surface ridging and a weaker remnant low whereas the ECMWF maintains a weaker surface ridging but a stronger remnant low. The exact track of this low will be critical in determining the exact impacts to the sensible weather across our area. Nevertheless, it appears that widespread rain showers and QPF will affect our area, particularly our western and northern-most counties, as the high begins to erode and moves farther offshore and Gordon's remnants pass into far southeastern Canada and weaken. On Monday, near surface flow turns southeasterly and temps/dewpoints will begin to rise as low level stratus begins to lift and break somewhat. Temps are generally expected to be near normal through the beginning of the week. Beyond Monday, model consensus becomes fairly poor. A weak cold front is expected to trail in the wake of this exiting system and stall out somewhere across the Mid-Atlantic region. The exact placement of this front will depend on the strength of the high located across the western Atlantic. The front will remain a focal point for the development of some isolated showers or thunderstorms through Tuesday and possibly into Wednesday. Weak high pressure begins settling in to our north behind the weak front Tuesday and Wednesday. As previously stated, model consensus is currently poor beyond about Tuesday. This has resulted in large spread in the guidance on the ultimate progression of Hurricane Florence across the central and western Atlantic. This will depend on the placement and strength of the ridge of high pressure centered over the western Atlantic. With that being said, most operational and ensemble runs of medium range models indicate that Florence will move somewhere in proximity of the US East Coast by the middle of next week. This will need need to be monitored very closely over the coming days for any potential impacts that Florence may have on our area. Focus on one model run and any single deterministic track at this time range is ill-advised and scientifically indefensible. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Local and brief MVFR/IFR conditions, especially visibility with any showers and thunderstorms through this evening, otherwise VFR. Some low clouds and/or fog should develop toward daybreak, however this is of lower confidence. Southwest winds 5-8 knots, becoming light and variable at most terminals. An outflow boundary is resulting in a wind shift to the north- northwest with some gusts to around 20 knots into the I-95 terminals early this evening. A light north-northeast wind will develop late. Friday...Some low clouds and/or fog early, otherwise ceilings should improve to low-end VFR. Some showers and a few thunderstorms should be around especially near and south of the PHL area. Northeast winds 5-10 knots. OUTLOOK... Friday night / Saturday morning...MVFR/IFR likely as showers/storms continue across the area. Moderate confidence. Winds becoming N/NE increasing to around 10 knots by Saturday morning. Moderate confidence. Saturday afternoon through Sunday...MVFR/IFR restrictions possible due to rain/showers...best chances from around KPHL/KPNE southward. NE winds around 10 knots Saturday shifting to east and increasing to 10-20 knots by Sunday. Low confidence. Monday through Tuesday...Good chances for at least times of MVFR/IFR restrictions as showers/storms will be around through this time. Moderate confidence. && .MARINE... Conditions will remain below advisory levels tonight through Friday. A cold front will move across the waters tonight, and sink south of the area on Friday. Outlook Friday night: Sub-advisory northeast winds with slowly building seas. A good chance of showers/storms. Saturday and Saturday night: Advisory conditions expected, with northeast winds 15 to 25 kts with gusts to 30 kts. Seas building to 5 to 8 feet. A good chance of showers/storms. Sunday and Sunday night: Advisory conditions or higher expected. East- northeast winds 20 to 30 kts with gusts approaching gale force on the Atlantic waters. Seas 6 to 10 feet. A chance of showers/storms. Monday: Advisory conditions may linger, but winds/seas will be diminishing somewhat as wind direction trends to southeasterly. A chance of showers/storms. Tuesday: Winds should be sub SCA but seas above SCA levels may still persist. Rip Currents... A moderate risk for the development of dangerous rip currents through this evening for the New Jersey Shore and a low risk at the Delaware Beaches. For Friday, a moderate risk for the development of dangerous rip currents is expected for the New Jersey Shore due to a more onshore wind occurring and the waves building a little. A low risk is forecast for the Delaware Beaches given less wind and lower wave heights. The risk for dangerous rip currents will become elevated through early next week as longer-period east-southeast swells develop combined with an onshore wind. && .TIDES/COASTAL FLOODING... Spotty minor coastal flooding is possible with the evening high tide Friday, but coastal flooding is more likely with the high tides Saturday, Sunday, and Monday due to higher astronomical tides associated with the new moon on Sunday, and an onshore flow starting Friday, and increasing into the weekend. && .EQUIPMENT... The KDOX radar remains inoperable. Water damage to the radar transmitter and product generator is still being assessed. Due to the unknown extent of the damage, return to service remains unknown at this time. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...Gorse/Robertson Short Term...Robertson Long Term...Fitzsimmons/Staarmann Aviation...Fitzsimmons/Gorse/Robertson/Staarmann Marine...Fitzsimmons/Gorse/Robertson/Staarmann Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, Sep 6, 7:05 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 705 PM EDT Thu Sep 6 2018 NJZ001-007>010-PAZ054-055-060>062-103-105-072315- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for heavy rainfall and localized flooding with one or more rounds of storms later Friday through early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. PAZ101-102-104-072315- Western Chester-Eastern Chester-Eastern Montgomery- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for southeast Pennsylvania. .DAY ONE...Tonight. Some heavy rain may result in localized flooding this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for heavy rainfall and localized flooding with one or more rounds of storms Friday through early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ008-012-015-019-020-072315- Cecil-Kent MD-Queen Annes-Talbot-Caroline- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. Some heavy rain may result in localized flooding this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for heavy rainfall and localized flooding with one or more rounds of storms Friday through early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-072315- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the formation of dangerous rip currents today on the New Jersey coast. Some heavy rain may result in localized flooding later this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The risk for dangerous rip currents will be elevated Friday through much of next week. Spotty minor coastal flooding is possible with the evening high tide Friday, but coastal flooding is more likely with the high tides Saturday, Sunday, and Monday due to higher astronomical tides associated with the new moon on Sunday, and an onshore flow starting Friday, and increasing into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-NJZ012-013-016-020>023-027-072315- New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Some heavy rain may result in localized flooding this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for heavy rainfall and localized flooding with one or more rounds of storms Friday through early next week. Spotty minor coastal flooding is possible with the evening high tide Friday, but coastal flooding is more likely with the high tides Saturday, Sunday, and Monday due to higher astronomical tides associated with the new moon on Sunday, and an onshore flow starting Friday, and increasing into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ015-017>019-PAZ070-071-106-072315- Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Lower Bucks- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Some heavy rain may result in localized flooding this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for heavy rainfall and localized flooding with one or more rounds of storms Friday through early next week. Spotty minor coastal flooding is possible with the evening high tide Friday, but coastal flooding is more likely with the high tides Saturday, Sunday, and Monday due to higher astronomical tides associated with the new moon on Sunday, and an onshore flow starting Friday, and increasing into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-072315- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 705 PM EDT Thu Sep 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale force wind gusts are possible Sunday and Sunday night, especially on the Atlantic coastal waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 6, 4:02 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
402 PM EDT THU SEP 6 2018
PAZ054-062030-
Carbon-
402 PM EDT THU SEP 6 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARBON COUNTY...
At 401 PM EDT, a cluster of strong thunderstorms was over
Nesquehoning, or near Lehighton, moving east at 5 mph.
Winds up to 40 mph are possible with these storm.
Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly, New
Mahoning, Beltzville State Park, Penn Forest Reservoir,
Albrightsville, Christmans, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, Weissport East and Tresckow.
Torrential rainfall is also occurring with these storm, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4108 7562 4096 7555 4095 7557 4083 7548
4078 7567 4075 7575 4091 7599 4096 7586
4098 7582 4098 7580 4101 7573 4103 7574
TIME...MOT...LOC 2001Z 255DEG 5KT 4087 7579
amcSpecial weather statement, Sep 6, 4:16 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
416 PM EDT THU SEP 6 2018
NJZ001-062045-
Sussex-
416 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...
At 415 PM EDT, a strong thunderstorm was located over Dingmans Ferry,
or near Montague, moving east at 15 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Port Jervis, Montague, Sussex, Vernon Valley, High Point and
Hainesville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4121 7438 4113 7493 4121 7486 4123 7487
4128 7484 4132 7479 4133 7476 4135 7475
4135 7472 4136 7470
TIME...MOT...LOC 2015Z 267DEG 11KT 4125 7487
amcSpecial weather statement, Sep 6, 4:35 PM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
435 PM EDT THU SEP 6 2018
PAZ054-055-062115-
Monroe-Carbon-
435 PM EDT THU SEP 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE
COUNTIES...
At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Werry Lake to Nesquehoning. The
storms are nearly stationary.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Lehighton, Mount Pocono, East Stroudsburg, Palmerton, Jim Thorpe,
Nesquehoning, Weatherly, Delaware Water Gap, Stormville, Werry Lake,
Pocono Pines, Lake Harmony, Tannersville, Long Pond, Kresgeville, Sun
Valley, Reeders, Beltzville State Park, Saylorsburg and McMichael.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4117 7515 4115 7515 4114 7510 4108 7503
4108 7500 4086 7532 4078 7562 4078 7567
4074 7577 4083 7590 4091 7599 4101 7573
4102 7573 4121 7520
TIME...MOT...LOC 2034Z 295DEG 4KT 4113 7509 4087 7586
amcSpecial weather statement, Sep 6, 5:21 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
521 PM EDT THU SEP 6 2018
NJZ001-007-PAZ062-062145-
Sussex-Warren-Northampton-
521 PM EDT THU SEP 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...WARREN AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 520 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Crandon Lakes to Bangor. Movement was
southeast at 15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Easton, Newton, Hackettstown, Washington, Blairstown, Bangor,
Franklin, Pen Argyl, Hamburg, Wind Gap, Belvidere, Harmony, Oxford,
Ogdensburg, Alpha, Hope, East Bangor, Branchville, Delaware Water Gap
and Andover.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4116 7443 4062 7516 4086 7530 4094 7520
4097 7512 4100 7512 4104 7503 4109 7497
4109 7499 4110 7499 4124 7481
TIME...MOT...LOC 2120Z 324DEG 12KT 4113 7483 4086 7518
amcSpecial weather statement, Sep 6, 7:51 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
751 PM EDT THU SEP 6 2018
NJZ017-018-PAZ070-071-070030-
Camden-Gloucester-Delaware-Philadelphia-
751 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN...NORTH
CENTRAL GLOUCESTER...SOUTHWESTERN PHILADELPHIA AND EASTERN DELAWARE
COUNTIES...
At 750 PM EDT, a strong thunderstorm was located over Broomall, or 12
miles west of Philadelphia, moving east at 20 mph.
Heavy rain and winds up to 30 mph are possible with this storm.
Locations impacted include...
Philadelphia, Camden, Gloucester City, Chester, Deptford, West
Deptford, Bellmawr, Yeadon, Woodbury, Folcroft, Swarthmore,
Paulsboro, Westville, Woodbury Heights, National Park, East
Lansdowne, Brooklawn, Audubon Park, Darby Township and Morris Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4002 7538 4001 7530 3998 7527 4001 7522
3999 7505 3977 7514 3988 7543
TIME...MOT...LOC 2350Z 285DEG 18KT 3995 7536
AMCSpecial weather statement, Sep 6, 8:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service MOUNT HOLLY NJ
827 PM EDT THU SEP 6 2018
MDZ012-070100-
Kent-
827 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KENT COUNTY...
At 826 PM EDT, a strong thunderstorm was located near Bowleys
Quarters, or 7 miles east of Middle River, moving southeast at 15
mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Chestertown, Rock Hall, Newtown, Kennedyville and Langford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3926 7622 3928 7620 3929 7617 3932 7618
3934 7616 3933 7614 3935 7613 3931 7599
3908 7623 3913 7625 3915 7628 3917 7628
TIME...MOT...LOC 0026Z 312DEG 13KT 3930 7629
amcThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:22 AM EDT | Small Craft Advisory | PHI | 35 hr | |
| Sep 7, 12:59 PM EDT | Special Weather Statement | PHI | Cape May | 46 min |
| Sep 7, 1:26 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 31 min |
| Sep 7, 1:29 PM EDT | Areal Flood Advisory | PHI | Cape May | 3 hr |
| Sep 7, 2:20 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May | 30 min |
| Sep 7, 2:53 PM EDT | Special Weather Statement | PHI | Atlantic | 37 min |
| Sep 7, 3:25 PM EDT | Special Weather Statement | PHI | Atlantic | 50 min |
| Sep 7, 3:36 PM EDT | Gale Watch | PHI | 24 hr | |
| Sep 7, 5:27 PM EDT | Special Marine Warning | PHI | 46 min | |
| Sep 7, 6:32 PM EDT | Special Weather Statement | PHI | Camden | 43 min |
| Sep 7, 6:41 PM EDT | Flash Flood Warning | PHI | Camden, Gloucester | 4 hr |
| Sep 7, 7:08 PM EDT | Special Weather Statement | PHI | Camden | 52 min |
| Sep 7, 7:19 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 56 min |
| Sep 7, 1:01 PM EDT | Special Weather Statement | PHI | Sussex | 44 min |
| Sep 7, 1:45 PM EDT | Special Weather Statement | PHI | Sussex | 30 min |
| Sep 7, 2:01 PM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Sep 7, 2:49 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Sep 7, 4:12 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 94 min |
| Sep 7, 4:58 PM EDT | Special Weather Statement | PHI | Kent | 47 min |
| Sep 7, 5:05 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 39 min |
| Sep 7, 3:20 PM EDT | Special Weather Statement | PHI | Caroline | 40 min |
Nearby
Special Weather Statements in Maryland, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.